| Catalog Number |
9-ASD-020 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2024, a 20mm amplatzer septal occluder was selected for implant using a 10f amplatzer torqvue delivery system.During implant, the left atrial (la) disc slipped into the defect and was tipping into the right atrium (ra).Therefore, the la disc was manipulated and then the ra disc was deployed.The occluder then deformed with a cobra shape.Both discs were retracted into the sheath and attempted to be deployed again.However, the deformation persisted.The occluder was never released from the delivery cable while inside the patient and was removed.No angulation or kink was observed with the delivery system.Outside of the patient, the occluder was deployed again and cobra deformation was once again observed.The occluder was exchanged for a new 22mm amplatzer septal occluder as the hospital did not have another 20mm amplatzer septal occluder; the 22mm was successfully implanted.The patient status was reported as unknown.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received and returned device analysis, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.